OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 28, Iss. 3 — Mar. 1, 2011
  • pp: 373–380

Exact transparent boundary condition for the parabolic equation in a rectangular computational domain

R. M. Feshchenko and A. V. Popov  »View Author Affiliations


JOSA A, Vol. 28, Issue 3, pp. 373-380 (2011)
http://dx.doi.org/10.1364/JOSAA.28.000373


View Full Text Article

Enhanced HTML    Acrobat PDF (603 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

In this paper, an exact three-dimensional transparent boundary condition for the parabolic wave equation in a rectangular computational domain is reported. It is a generalization of the well-known two-dimensional Basakov–Popov–Papadakis transparent boundary condition. It relates the boundary transversal derivative of the wave field at any given longitudinal position to the field values at all preceding computational steps. Several examples demonstrate propagation of light along simple structured optical fibers as well as in x-ray guiding structures. The proposed condition is simple and robust and can help to reduce the size of the computational domain considerably.

© 2011 Optical Society of America

OCIS Codes
(000.4430) General : Numerical approximation and analysis
(060.2310) Fiber optics and optical communications : Fiber optics
(260.1960) Physical optics : Diffraction theory
(340.0340) X-ray optics : X-ray optics

ToC Category:
Physical Optics

History
Original Manuscript: October 18, 2010
Revised Manuscript: December 17, 2010
Manuscript Accepted: December 22, 2010
Published: February 23, 2011

Citation
R. M. Feshchenko and A. V. Popov, "Exact transparent boundary condition for the parabolic equation in a rectangular computational domain," J. Opt. Soc. Am. A 28, 373-380 (2011)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-28-3-373

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited